Translator Disclaimer
March, 1982 The Evaluation of Certain Quadratic Forms Occurring in Autoregressive Model Fitting
R. J. Bhansali
Ann. Statist. 10(1): 121-131 (March, 1982). DOI: 10.1214/aos/1176345695


Let $\mathbf{R}$ be an infinite dimensional stationary covariance matrix, let $\mathbf{R}(k)$ and $\mathbf{W}(k)$ denote the top $k \times k$ left hand corners of $\mathbf{R}$ and $\mathbf{R}^{-1}$ respectively and let $\mathbf{\Sigma}(k)$ and $\mathbf{\Gamma}(k)$ denote the approximations for $\mathbf{R}(k)^{-1}$ suggested by Whittle (1951) and Shaman (1976) respectively. We consider quadratic forms of the type $Q(k) = \beta(k)' \mathbf{R}(k)^{-1}\alpha (k)$, when the vectors $\beta(k)$ and $\alpha(k)$ constitute the first $k$ elements of the infinite absolutely summable sequences $\{\beta_j\}$ and $\{\alpha_j\}$. If $\chi_1(k) = \beta (k)' \mathbf{W}(k) \mathbf{\alpha}(k)$ and $\chi_2(k) = \beta (k)' \mathbf{\Sigma(k)}\mathbf{\alpha}(k)$, then, as $k \rightarrow \infty, Q(k)$ and $\chi_1(k)$ converge to the same limiting value for all such $\alpha (k)$ and $\beta(k)$, but $\chi_2(k)$ does not necessarily do so. Further, if $\tilde\mathbf{\alpha}(k) = (\alpha_k, \cdots, \alpha_1)'$ and $\tilde\mathbf{\beta}(k) = (\beta_k, \cdots, \beta_1)'$ then $\chi_1(k) \equiv \tilde\mathbf{\beta}(k)'\mathbf{\Gamma}(k)\tilde\mathbf{\alpha}(k)$. We discuss the use of $\mathbf{W}(k)$ for evaluating the asymptotic covariance structure of the autoregressive estimates of the inverse covariance function and the moving average parameters.


Download Citation

R. J. Bhansali. "The Evaluation of Certain Quadratic Forms Occurring in Autoregressive Model Fitting." Ann. Statist. 10 (1) 121 - 131, March, 1982.


Published: March, 1982
First available in Project Euclid: 12 April 2007

zbMATH: 0507.62075
MathSciNet: MR642724
Digital Object Identifier: 10.1214/aos/1176345695

Primary: 62M20
Secondary: 60G10

Rights: Copyright © 1982 Institute of Mathematical Statistics


Vol.10 • No. 1 • March, 1982
Back to Top